Alert archive / Tennessee / Freeze Warnings in 2006

Freeze Warning 2, NWS Nashville, TN

October 14, 20064 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Oct 14, 2006, 9:45 PM CDT for 4 counties in Tennessee. It took effect at Oct 15, 2006, 1:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2006, 9:45 PM CDT (02:45 UTC)
In effect from
Oct 15, 2006, 1:00 AM CDT
Expired
Oct 15, 2006, 7:00 AM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Coffee County, TN, Grundy County, TN, Van Buren County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 76 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2990 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 150245
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT SAT OCT 14 2006

...FREEZE WARNING TONIGHT FOR THE SOUTHERN CUMBERLAND PLATEAU...

.A COLD HIGH PRESSURE SYSTEM WILL REMAIN IN PLACE OVER MIDDLE
TENNESSEE TONIGHT...WITH LOW TEMPERATURES BY SUNRISE SUNDAY EXPECTED
TO BE IN THE UPPER 20S TO LOWER 30S ACROSS THE SOUTHERN CUMBERLAND
PLATEAU. FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE NORTHERN
CUMBERLAND PLATEAU...AND IN NORTH CENTRAL MIDDLE TENNESSEE...AROUND
NASHVILLE. HOWEVER...SINCE AREAS AROUND NASHVILLE AND CROSSVILLE
HAVE ALREADY EXPERIENCED A KILLING FREEZE...FREEZE WARNINGS ARE
NO LONGER NECESSARY IN THOSE AREAS.

TNZ077>080-151045-
/O.NEW.KOHX.FZ.W.0002.061015T0600Z-061015T1200Z/
COFFEE-WARREN-GRUNDY-VAN BUREN-
945 PM CDT SAT OCT 14 2006

...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT SUNDAY...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

19
1 follow-up statement
000 
WWUS74 KOHX 150823
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
323 AM CDT SUN OCT 15 2006

...FREEZE WARNING CONTINUES FOR THE SOUTHERN CUMBERLAND
PLATEAU...

.A COLD HIGH PRESSURE SYSTEM WILL REMAIN IN PLACE OVER MIDDLE
TENNESSEE...WITH LOW TEMPERATURES BY SUNRISE EXPECTED TO BE IN 
THE UPPER 20S TO LOWER 30S ACROSS THE SOUTHERN CUMBERLAND
PLATEAU. FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE
NORTHERN CUMBERLAND PLATEAU...AND IN NORTH CENTRAL MIDDLE
TENNESSEE...AROUND NASHVILLE. HOWEVER...SINCE AREAS AROUND
NASHVILLE AND CROSSVILLE HAVE ALREADY EXPERIENCED A KILLING
FREEZE...FREEZE WARNINGS ARE NO LONGER NECESSARY IN THOSE AREAS.

TNZ077>080-151200-
/O.CON.KOHX.FZ.W.0002.000000T0000Z-061015T1200Z/
COFFEE-WARREN-GRUNDY-VAN BUREN-
323 AM CDT SUN OCT 15 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR 
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER TENDER
VEGETATION.

$$

07

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Oct 14, 9:08 PM CDT, 37 minutes earlier.

Area forecast discussion, Oct 14, 9:08 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CDT SAT OCT 14 2006

.UPDATE...SURFACE REPORTS THIS EVENING INDICATE THAT THE BIG
DEWPOINT RISE FORECAST BY THE MAV MOS FOR THE 00Z TO 06Z PERIOD
IS TAKING PLACE. DEWPOINT JUMPS OF 4 TO 7 DEGREES WERE COMMON
BETWEEN 23Z AND 01Z. DEWPOINTS SHOULD CONTINUE TO RISE FOR THE
REST OF THE NIGHT, ALBEIT NOT QUITE AS FAST.

LOW TEMPERATURES TONIGHT ARE STILL EXPECTED TO BE MAINLY FROM
THE UPPER 20S TO THE MIDDLE 30S ACROSS THE NORTHEASTERN ONE
HALF OF OUR FORECAST AREA, WITH UPPER 30S COMMON OVER THE
SOUTHWESTERN HALF.

WILL AMEND FORECAST TO MAINLY TAKE OUT MENTION OF EVENING IN THE
OVERNIGHT WIND FORECAST, AND TO REFLECT MINOR OVERNIGHT TEMPERATURE
ADJUSTMENTS.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Oct 14, 5:30 AM CDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT OCT 14 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT OCT 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

07

Nearby

Freeze Warnings in Tennessee, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.